Alert archive / North Carolina / Beach Hazards Statements in 2018
Beach Hazards Statement 18, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Jul 14, 2018, 4:53 AM EDT. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2018, 4:53 AM EDT (08:53 UTC)
- Expired
- Jul 15, 2018, 8:00 PM EDT
- In force
- 39 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
547 WHUS42 KMHX 140853 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 453 AM EDT Sat Jul 14 2018 ...HIGH THREAT OF RIP CURRENTS ALONG ALL BEACHES TODAY... .Long period East Southeast swells combined with high astronomical tides will continue to bring a risk of strong rip currents today. NCZ095-098-103-104-142100- /O.NEW.KMHX.BH.S.0018.180714T0853Z-180715T0000Z/ Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde- 453 AM EDT Sat Jul 14 2018 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... The National Weather Service in Newport/Morehead City has issued a Beach Hazards Statement, which is in effect through this evening. * HAZARDS...A high risk of rip currents. * LOCATIONS...The beaches from Duck to Surf City. * TIMING AND TIDES...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 3 pm today. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
4 follow-up statements
642 WHUS42 KMHX 141450 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 1050 AM EDT Sat Jul 14 2018 ...HIGH THREAT OF RIP CURRENTS ALONG ALL BEACHES TODAY... .Long period East Southeast swells combined with high astronomical tides will continue to bring a risk of strong rip currents today. NCZ095-098-103-104-150000- /O.CON.KMHX.BH.S.0018.000000T0000Z-180715T0000Z/ Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde- 1050 AM EDT Sat Jul 14 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...A high risk of rip currents. * LOCATIONS...The beaches from Duck to Surf City. * TIMING AND TIDES...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 3 pm today. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
115 WHUS42 KMHX 142057 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 457 PM EDT Sat Jul 14 2018 ...HIGH THREAT OF RIP CURRENTS ALONG ALL BEACHES THROUGH SUNDAY... .Long period east-southeast swells combined with high astronomical tides will continue to bring a high threat of strong rip currents through Sunday. NCZ095-098-103-104-150900- /O.EXT.KMHX.BH.S.0018.000000T0000Z-180716T0000Z/ Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde- 457 PM EDT Sat Jul 14 2018 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SUNDAY EVENING... * HAZARDS...A high risk of rip currents. * LOCATIONS...The beaches from Duck to Surf City. * TIMING AND TIDES...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 4 PM Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
546 WHUS42 KMHX 150833 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 433 AM EDT Sun Jul 15 2018 ...HIGH THREAT OF RIP CURRENTS ALONG ALL BEACHES... .Long period east-southeast swells combined with high astronomical tides will continue to bring a high threat of strong rip currents today. NCZ095-098-103-104-152045- /O.CON.KMHX.BH.S.0018.000000T0000Z-180716T0000Z/ Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde- 433 AM EDT Sun Jul 15 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...A high risk of rip currents. * LOCATIONS...The beaches from Duck to Surf City. * TIMING AND TIDES...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 4 PM today. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
492 WHUS42 KMHX 151524 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 1124 AM EDT Sun Jul 15 2018 ...HIGH THREAT OF RIP CURRENTS ALONG ALL BEACHES... .Long period east-southeast swells combined with high astronomical tides will continue to bring a high threat of strong rip currents today. NCZ095-098-103-104-160000- /O.CON.KMHX.BH.S.0018.000000T0000Z-180716T0000Z/ Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde- 1124 AM EDT Sun Jul 15 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...A high risk of rip currents. * LOCATIONS...The beaches from Duck to Surf City. * TIMING AND TIDES...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 4 PM today. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jul 14, 4:12 AM EDT, 41 minutes earlier.
Area forecast discussion, Jul 14, 4:12 AM EDT, 41 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 412 AM EDT Sat Jul 14 2018 .SYNOPSIS... High pressure builds in from the north today, and then gradually moves offshore Sunday. The next front will move in from the northwest around the middle of next week and pushes near the coast by Thursday before stalling. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... As of 350 AM Saturday...Skies are generally clear across the CWA early this morning except for some patchy high clouds over the far southern CWA and a few fog patches around KPGV. With high pressure building south from New England today, we should enjoy a sunny day with low humidity levels for this time of year as dewpoints drop into the 60s area-wide. High temperatures today will be in the mid/upper 80s. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/... As of 355 AM Saturday...The surface high will move offshore tonight as winds veer from NE to more E/SE toward morning. With the high in place accompanied by fairly low dewpoints for this time of year, a comfortable night is expected with lows in the mid/upper 60s over most areas. Conditions may become favorable for some patches of fog again toward morning with mostly clear skies and winds becoming calm. && .LONG TERM /SUNDAY THROUGH FRIDAY/... As of 330 am Saturday...High pressure will dominate through early next week, then a cold front will approach the region midweek. Expect limited convection activity Sunday, then increasing chances of showers/thunderstorm each day from through the end of the week. Sunday... Surface high pressure will be off the NC coast and slide farther east over the Western Atlantic Sunday, allowing for southernly flow into the region. There are some model differences in regards if the Piedmont trough develops inland or a weak low develops and lifts along our coastline, though mid to upper level ridging will be placed over the region. Overall, the 00z model runs continue to show no shower activity across the area, even though an increase of PW under a southerly flow. At this time, will keep PoP below 10%, but can not rule out a possible isolated shower can develop during peak heating. A weak shortwave will drop down from the Midwest...allowing for the ridge to break down Sunday night and Monday. Continued the mention of isolated showers and thunderstorms for Monday afternoon. Expect highs in the low 90s inland and mid/upper 80s along the coast. Tuesday through Friday... The mid-upper level ridge will transition to a broad trough as the next cold front approaches the region Tuesday night and move into Eastern NC Wednesday night. Expect scattered showers and thunderstorms Tuesday, then chances increase Wednesday as a cold front approaches the area. Models continue to suggest the cold front is expected to linger Thursday along our southern portions of the forecast area. Slightly lowered PoPs for Thursday as the best chances of showers/thunderstorms will be along the southern coastal. Friday expect scattered showers and thunderstorms as a the cold front will lift as a warm front, meanwhile a shortwave moves through the area. Expect highs in the mid/upper 80s along the coast and low 90s inland for most of the week. Overnight lows are expected to remain in the low/mid 70s. && .AVIATION /08Z SATURDAY THROUGH WEDNESDAY/... Short Term /through 06Z Sunday/... As of 1255 AM Saturday...VFR conditions should prevail over the TAF sites this cycle. With a light breeze and a 3-5 degree temperature/dewpoint spread, do not expect any widespread fog tonight, but a few patches of steam fog may be possible at KPGV and perhaps KEWN, but any reductions in vsby should be brief. Generally clear skies are expected through the day into the evening Saturday. Long Term /Sunday through Wednesday/... As of 345 AM Saturday...Mostly VFR conditions will persist through the most of the extend. However, sub-VFR conditions are possible next week as afternoon showers/thunderstorms are possible each day, along with patchy fog/stratus during the early morning hours. && .MARINE... Short Term /Today and Tonight/... As of 355 AM Saturday...High pressure will build south over the region today before moving offshore tonight. Winds will be NE at 10-15 knots area-wide today before veering to E/SE toward morning. Seas will hover around 4 feet today per latest NWPS/SWAN model, but should drop to around 3 feet tonight. Long Term /Sunday through Wednesday/... As of 345 AM Saturday...Southernly flow of 5-15 knots returns as high pressure will be offshore, then winds increase 10-15 knots Monday afternoon. The gradient tightens Tuesday and therefore SW winds increase to 15-25 knots, before diminishing slightly 15-20 knots Wednesday. Seas will 2-3 ft Sunday and Monday, then build 4-7 ft Tuesday into Wednesday. Small Craft Advisory will be very possible Tuesday and Wednesday. && .EQUIPMENT... As of 4 AM Saturday...The MHX radar is down UFN due to a pedestal fault. Technicians have been notified. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...CTC NEAR TERM...CTC SHORT TERM...CTC LONG TERM...BM AVIATION...CTC/BM MARINE...CTC/BM EQUIPMENT...MHX
Hazardous weather outlook, Jul 14, 4:45 AM EDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 445 AM EDT Sat Jul 14 2018 NCZ095-098-103-104-150845- Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde- 445 AM EDT Sat Jul 14 2018 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ029-044>047-079>081-090>094-150845- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico- 445 AM EDT Sat Jul 14 2018 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in North Carolina, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.